MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 INTACT IPTH; IMMULITE 2000 INTACT IPTH

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 INTACT IPTH; IMMULITE 2000 INTACT IPTH
Model Number IMMULITE 2000
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens headquarters support center (hsc) specialist evaluated the data files obtained from the instrument on the day the discordant sample results were obtained for ipth.Review of the data files indicated that there were no reagent level sense errors that would have caused the discordant patient results.The cause of the discordant falsely low results on the immulite 2000 intact pth assay when using kit lot 331 and 332 assay is unknown.Siemens is investigating the issue.Mdr's # 2432235-2018-00379, 2432235-2018-00381, and 2432235-2018-00402 were filed for the same issue.
 
Event or Problem Description
A discordant falsely low result (below reference range of the assay ) was obtained on a patient sample for intact parathyroid (ipth) assay on an immulite 2000 (instrument 1) instrument when using ipth kit lot 331.The sample was repeated the next day on another immulite 2000 instrument (instrument 2) in the same laboratory using the same ipth kit lot 331 and the result was still low.The sample was then repeated on instrument 1 and 2 with ipth kit lot 332 and the results were still low.The sample was then repeated multiple times the next day on instrument 2 with kit lot 332 and the result was low again.Based on the information provided by the customer, some replicates of quality control samples levels 1 and 2 were outside of acceptable specifications on the day the discordant samples were obtained.The customer has indicated that they run multiple assay on the two immulite instruments but have not reported any discordant patient results.There were no error messages on the system when the discordant results were obtained.The customer did not provide information on sample handling as the sample was run multiple times on the two systems with different ipth kit lots.The initial low result obtained on instrument 1 using ipth kit lot 331 was reported to the physician(s) and questioned.The sample was then tested on an alternate non-siemens platform and the result was within the reference range as expected by the physician(s) it is unknown if the low results obtained on kit lot 332 were reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant falsely low ipth result.
 
Additional Manufacturer Narrative
The initial mdr was filed on 05-nov-2018.Follow up mdr 2432235-2018-00380_s1 was filed on 16-nov-2018.Additional information (08-nov-2019): siemen's investigation has determined that the immulite 2000 / immulite 2000 xpi intact parathyroid hormone (ipth) assay kit lots 329, 331, 333, and 334 were performing within manufacturers specifications during the shelf life of the product.Statistical analysis between the kits lots demonstrated a statistically relevant agreement with an overlap in the confidence intervals.There has been no statistical evidence indicating a kit lot bias and data shows agreement between the kit lots.In addition an in depth statistical analysis was carried out using 75 different kit lots and 80 patient samples.The data generated fell within the historic assay performance, is performing within the expected precision, and within manufacturer specifications.The ipth assay is performing as intended.Mdr's # 2432235-2018-00379_s2, 2432235-2018-00381_s2, and 2432235-2018-00402_s2 were also filed for the same issue.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2018-00380 was filed on 05-nov-2018.Additional information (09-nov-2018) a siemens customer service engineer (cse) visited the customer site on two occasions.Both immulite 2000 instruments were evaluated and cse performed a total service visit on both systems.The cse inspected and tested the proble level sense, sample and reagent motor locations, tube lifter positions, shaker bar height, and dilution well mix speed.Cse observed that two covers on the versacell were rubbing each other and found that a loose screw was causing the issue.The screw was secured.Both systems are performing within manufacturing specifications.The cause of the discordant falsely low results on the immulite 2000 intact pth assay when using kit lot 331 and 332 assay is unknown.Siemens is investigating this issue.Mdr's # 2432235-2018-00379_s1, 2432235-2018-00381_s1, 2432235-2018-00402_s1 were also filed for the same issue.

Brand Name
IMMULITE 2000 INTACT IPTH
Common Device Name
IMMULITE 2000 INTACT IPTH
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis
gwynedd, LL55 4EL
UK  LL55 4EL
MDR Report Key8038840
Report Number2432235-2018-00380
Device Sequence Number16509994
Product Code CEW
UDI-Device Identifier00630414961910
UDI-Public00630414961910
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K013566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMMULITE 2000
Device Lot Number331
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer11/09/2018
11/08/2019
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date11/16/2018
11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1